MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak is unconfirmed since the problem could not be reproduced during functional testing.One 4 fr powerpicc sl catheter was returned for investigation.An extension set was attached to the luer connector.The catheter extended up to the 46 cm depth marker.Evidence of use was present throughout the sample.Microscopic observation of the catheter surface did not reveal any apparent damage or leaks.The sample was flushed with water using a 12 ml syringe and was found to be patent to infusion.The distal end of the sample was clamped in order to pressurize the catheter.No leaks were observed.Since no apparent damage was observed during functional testing of the device, the complaint could not be confirmed.A lot history review (lhr) of recs1952 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc was found consistently leaking infusate at site, noted from day one and home health nurses had to do prn dressing changes all the time.Cxr was done and it was positioned in lower svc.The line was pulled and a new line placed in the opposite arm.No patient harm reported.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9285487
Report Number3006260740-2019-03457
Device Sequence Number2310828
Product Code LJS
UDI-Device Identifier00801741154737
UDI-Public(01)00801741154737
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108D1
Device Lot NumberRECS1952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1